# SDR CA110209030

- Difficulty date: February 8, 2011
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Cessna R172K
- Aircraft time: 9,326 hours
- Engine: Cont IO360KB
- Propeller: Mcauly 2A34C203
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300F
- Condition: Inoperative
- Stage of operation: IN
- How discovered: 9
- Nature of condition: H
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, THE GPS THEN THE RADIOS CUT OUT.  THE PILOT LANDED SAFELY FOLLOWING PROCEDURES.  MX DISCOVERED THAT THE ALTERNATOR OUTER CASE HAD SEPERATED FROM THE ALTERNATOR BODY CAUSING THE CHARGING SYS TO BE INOPERATIVE THUS THE BATTERY WAS DEPLETED AND THE AVIONICS WENT OUT.   THE ALTERNATOR DRIVE GEAR WAS INSPECTED OK. THE RUBBER COUPLERS AND RETAINER WILL BE REPLACED WITH A NEW ALTERNATOR WHEN IT ARRIVES. THE CASE BOLTS ARE STILL TIGHT AND LOCKWIRED FROM THE OLD ALTERNATOR.
